Loosing my hair

Hi everyone,I am new 2 this so please bare with me,I'm a 55year old lady who sufferes alot of pain also,I have RA,in my back and hips , I am on morphiene, pregabalin,etc but,in the last few month I've been loosing my hair, my gp is not saying it's my medication that's causing it .he's saying it's STRESS, can anyone please tell me if my hair will grow back where I have Bauld patches? Between my pain and this I'm now at a loose end. (Help).

17 Replies

  • Hi Meb - have you had your thyroid tested? Hair loss can be a symptom of hypothyroidism - as can pain. So it might be worth getting this checked out if you haven't already done so.

  • Ye Caroline ,had it checked dolly and was fine !!!!!

  • Are you on Methotrexate or other DMard they are known to cause hair loss happened to my aunt so came off medication. Rheumatologist wanted to give them to me Psoriatic Arthritis. I said no for that very reason.

    You should discuss with your doctor or rheumatologist about this side effect from certain drugs perhaps you are due a change.

    Take care

    Jen x

  • Thankyou for your reply dolly , tc

  • I think you should ask to be referred to a dermatologist. It could be stress or it might not and unless your GP is a specialist he / she doesn't know. Its possible there is treatment but if you don't find out now you might just might be wasting an opportunity to treat it.

    I had loss which my GP thought was stress but she did refer me and I found out I had a condition called Frontal Fibrosing Alopecea. Treatment has slowed the loss down considerably. Mind you its rather a brutal treatment. You have RA which is an autoimmune condition. So is Frontal Fibrosing Alopecea.

    Do ask for the referral.

    Good luck


  • Many thank Dee and,I've spoke 2 my GP so I'm awaiting word from dermatologist, worried out my head ,tc .

  • hi meb its terrible that you are loosing your hair, i know my hair is thinning out a lot as im ill and also i was on a medication for about 7 years, that i stopped in january and I'm sure that had a lot to do with my hair loss.its not any of the medicines that you are on, it was an anti psychotic. i know that i have been quite ill a few times in the past with hep c and other secondary illness's because i had hep c and my hair was really thinning out then and my nails were just peeling and so was my skin. those are the first tell tale signs i think of prolonged illness. i did clear the hep c some years ago with the treatment and the secondary illness's also left me however im ill again as i have chronic liver disease which has progressed over the years. im 65 and had hep b when i was 21. and once again my nails are peeling and hair coming out. im going for an operation soon and hope that things will get better if this operation is succesfull i have a condition called mirizzis syndrome a stone calcified and stuck in the bile duct. and also to recover well from this operation a good fucntioning liver helps. which i dont have as 1/4 of it is atrophied and my gall bladder which should be the size of a pear has shriveld to the size of a thimble and is stuck to my liver. i have all sorts of strange pains as well like sciatica pains in my spine stomach pains and have to stick to a low fat diet and all the pain killers im on make it very difficult to go to the toilet. also pains in my joint i'v just got a tens machine and tried it last night for the first time and i did not wake up with siatic pains during the night for the first time. when we are ill and on lots of medication it takes it out of us. and stress also plays a huge part as well. so your doctor is right and also added to your stress by not taking your burning face seriously as i read your other posts. and i hope that you have found out the reason for this and got some relief as the wondering what is all causing this is very stressfull as well. let me know if you got any relief for your burning face. i know it was only 16 hours ago you posted but please keep me updated. there are also things that you can get for thinning hair like shampoo's and other things there are laser combs and laser helmets. one is called the theradome maybe you could look into that, just type theradome into google and you will find it very easily. its for people with thinning hair. dont forget as we get older our hair thins out and also if we dye it a lot that cause hair loss too. all the best love. xoxoxo

  • Hi im nrw to this aswell. Im same age as you and in constant pain with back pain and sciatica. Waiting on epidural. Nervous abut it

  • all the best for the epidural im glad jen has posted to reas sure you. iv started using a tens machine which i bought many years ago and never used. but i did not wake up during the night with that siatic pain its so unbearable isnt it. i had it a lot in the hospital and would wake up during the night when the whole ward was in darkness and everyone was asleep i felt so depressed as well as i couldnt go and make myself a cup of tea or even take a pain killer. as they get dished out to you in hospital. all i could do was get up and walk over to the window, i have terrible nerve pains at the bottom of my spine i dont know what caused that or how it came about but its very tender to the touch. i hope this epidural gives you some relief. let us know how it goes for you and welcome to the forum i have found such lovely people here as we all know pain in one way or another and are a great support to each other, love grace.xoxoxo

  • Hi grace my lumber spine is tender to the touch too. I put that own to inflammation?

    Jen xx

  • AW Grace, I've got a lump in my throat reading your reply 2 me,Gezo u have had some time of it, and still care 2 reply 2 me, thankyou for that, I've had no help with my face or my hair dolly, I'm a 55year old woman who is so run down just now because of my hair and pain etc but, when I read about you I feel I'm just a moan, please tc dolly.

  • no dolly your not a moan, pain is pain and loosing your hair and feeling run down is very bad and thats how i feel. please dont feel like your a moan,if your not getting any help that must make you feel worse. i read some of the posts on here and i read about people who are even worse of than me and we all are here for each other, and you help me with your post, is there anyway that you could find some help? can you ask your doctor to get you some help? i hope that you are getting pain killers for your pain, im always here for you anytime. love grace xoxoxo🌹

  • Don't be nervous I've hard 3 with some success my leg pain was helped immensely my severe back pain is still with me.

    I did have a couple of side effects insomnia for 2 days although that isn't new it was quite different. I also had a puffy face for a few weeks. It's called mooning. I had the 3 done at one as the doc said it was a lot of medication.

    How all will be well

    Jen x

  • Hi meb. I'm so sorry to read of your plight.

    Folks who suffer from chronic poorly treated pain generally have very high daily stress levels. Chronic stress at some point turns into anxiety. Chronic stress and anxiey WILL make a person's hair fall out. I also recall reading that your face burns. THAT is also a sign of severe anxiety.

    Will you your hair grow back? Yes it should do but only after the anxiety and daily stress has been treated.

    PLEASE talk to your Dr again about your meds. I know that Lyrica treats nerve pain reasonably well. It is also used to treat anxiety. I don't know a lot about RA so please don't quote me, but has your Dr ever prescribed an anti-inflammatory for you?

    In any case, your anxiety levels need to be lowered. There are many things to look at on YouTube regarding light exercises, breathing methods etc. There's no instant fix unfortunately. Therefore, consider speaking with your Dr about your meds, particularly if they're not helping. Also discuss your stress/anxiety levels and see what can be done there.


  • AW lizbett,many thanx for reply,u sound a very lovely person,and I'm going 2 beg my GP 2 listen, thankyou .tc

  • You're most welcome. Take care of your self love 🌹☺

  • 💞💞 thanx ,tc

You may also like...